MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there was about 20-40 ml of plasma that leaked from the oxygenator.No known impact or consequence to patient.Product was not changed out.Procedure was completed successfully.
 
Event or Problem Description
New information was received indicating that the issue occurred about 4 hours into bypass.The device had 2 air bubble detectors on it.As a result of the foaming, the perfusionist used one air bubble detector under the reservoir outlet and moved one to the oxygenator outlet.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report.Upon further investigation of the reported event, the following information is new and/or changed: b5 (updated describe event or problem).B7 (added other relevant history, including preexisting medical conditions).D11 (added concomitant medical products).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 213, 4315).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 4315 - cause not established.The affected sample was reviewed upon receipt with no anomalies noted.A representative retention sample was selected and reviewed with no damage observed.The affected and returned samples were built into circuits with bovine blood conditioned to conditions that matched the clinical case and circulated for 6 hours.Plasma leakage was not observed at the end of the 6 hour circulation.An engineering investigation has been open to further investigate this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9566283
Report Number1124841-2020-00005
Device Sequence Number19414720
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberXK05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/16/2020
02/05/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/03/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRUM HEART LUNG MACHINE.
Patient Age75 YR
Patient Weight96